NSAID-induced small bowel diaphragms and strictures diagnosed with intraoperative enteroscopy

Small bowel stricturesGastroduodenal mucosal damage is a known side effect more distal small bowel and colon. Reported lesions in the of nonsteroidal anti-inflammatory drugs (NSAIDs) small intestine associated with NSAID use have included. NSAIDs have also been reported to cause lesions in the ulcers, mucosal diaphragms, broad-based strictures and NSAID enteropathy. Nonspecific small intestinal ulceration may occur in up to 8% of patients on long term NSAIDs. Although most patients on NSAIDs have no complications, a small percentage may develop iron deficiency anemia, gastrointestinal hemorrhage, or small bowel obstruction or perforation. We report the use of intraoperative enteroscopy to diagnose two cases of small intestinal diaphragm disease and ulceration associated with NSAID use, and review the literature.

This entry was posted in Intraoperative enteroscopy and tagged Intraoperative enteroscopy, Nonsteroidal anti-inflam-matory drugs, Obscure gastrointestinal hemorrhage, Small bowel obstruction, Small bowel strictures.